MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00250.Implantation date occurred in 2015.Concomitant medical products unknown right mandible, part# ni, lot# ni.Tmj system right fossa component, medium, part# 24-6560, lot# ni.Unknown screws, part# ni, lot# ni.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the patient underwent a revision of temporomandibular joint implants on the right side following implantation five (5) years ago due to ankylosis.The right mandible and right fossa components were removed and no new implants were placed.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed because a revision surgery was reported.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr could not be reviewed due to the lot number remaining unknown.There are no indications of manufacturing defects.For all non-custom tmj fossa implants in the previous one year (from the notification date) regarding limited range of motion leading to a revision, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is a patient condition leading to ankylosis and fusion of the tmj joint.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
TMJ SYSTEM RIGHT FOSSA COMPONENT, MEDIUM
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10573777
Report Number0001032347-2020-00455
Device Sequence Number3985137
Product Code LZD
UDI-Device Identifier00841036036522
UDI-Public00841036036522
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number24-6560
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;